MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analysis of sample (b)(6) was judged "positive" with interpretive program (ip) messages, alerting the user to possible sample abnormality.The sysmex xn-9000/xn-9100 instruction for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.5 - ip messages, cautions: "a 'positive' or 'error' judgment indicates the possibility of an abnormality.If a 'positive' or 'error' judgment occurs, check the data and repeat the test or examine carefully in accordance with the protocol of your laboratory." the analysis generated a hematocrit (hct) result that was inconsistent with the hgb result, mean corpuscular hemoglobin (mch) and mean corpuscular hemoglobin concentration (mchc) results were abnormally low.Abnormal indices and the usual relationship between hgb/hct (mchc) may indicate performance problems in hematology analyzers, as well as specimen or patient abnormalities.The user contacted the sysmex technical assistance center (tac) after troubleshooting for increased delta checks had generated quality control (qc) failures.A service engineer (se) was dispatched and identified failure of master valve (mv) 59.The se replaced the suspect mv 59 to resolve the issue.Part replacement was performed as part of routine servicing due to the extended age and use of the analyzer.
 
Event or Problem Description
The patient was administered an unnecessary packed red blood cell (prbc) transfusion due to an erroneous low hemoglobin (hgb) result generated by the analyzer.The transfusion was stopped after an accurate hgb result from repeat analysis on another analyzer was provided to the clinician.No adverse effects from the transfusion were reported.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key11565574
Report Number1000515253-2021-00005
Device Sequence Number2955111
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)190517
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight54